Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Crohns Disease linked with hair loss
|Danial - Thu Aug 28, 2008 7:24 pm||
HI ive been diagnosed with crohns about 2 moths ago...about a year ago my hair started to thing..I can tell im not balding, plus i don't have any heredity of baldness. I was just wondering if Crohns and hair thinning has any link..i don't think its cause by the med im taking because i just started them.
|John Kenyon, CNA - Sat Sep 20, 2008 10:04 pm||
Chron's can lead to deficiencies of various vitamins and other nutrients (zinc in particular), which can, in turn, lead to thinning hair as well as some skin changes. While vitamin-mineral supplements are probably in order, I would, just to be safe, check with the doctor first before starting such a regimen. In fact, the doctor can not only ok the safety of this, but also would likely be able to guide your choice of what would be most likely to help.
I hope this is helpful to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.